MAUDE Adverse Event Report: VERATHON MEDICAL ULC BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE

VERATHON MEDICAL ULC BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE
Model Number 0570-0423
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject bflex 2 regular 5.0 single-use bronchoscope was not returned to verathon for evaluation.Since the device was not made available for analysis, the exact cause of the reported image issue could not be determined.Review of complaint history for lot ks250904 did not identify any other complaints associated with this lot.Verathon confirmed that the risk associated with the reported scenario has been adequately captured and characterized in the system risk assessment.Trending analysis for the bflex 2 regular 5.0 single-use bronchoscope does not identify any trends exceeding acceptable limits.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported that during a patient procedure, a bflex 2 regular 5.0 single-use bronchoscope was plugged in alongside a laryngoscope blade for approximately 10 minutes during case setup.When the case began, the crna selected the bflex 2 regular 5.0 scope to intubate a patient with a known difficult airway.The scope was confirmed to be powered on with an image visible prior to use.Upon insertion into the patient's nose, the image briefly turned red/green and then immediately went black.The crna unplugged the scope and completed the intubation using a mac3 blade, which remained connected throughout.The blade video was not in use at the time of the issue (not a dual-view setup).A verathon clinical specialist was present in the room, retained the affected scope, and attempted to recreate the reported issue multiple times without success.An additional attempt to replicate the behavior was conducted the following morning, again with no recurrence.
 
Additional Manufacturer Narrative
B4, d9, g3, g6, h2, h3, h6, h11.The subject bflex 2 regular 5.0 single-use bronchoscope was returned to verathon for evaluation.A verathon technical service representative (tsr) evaluated the returned device but was unable to confirm the reported image issue.When connected to verathon's test equipment, the failure could not be duplicated.The system was powered with the bflex for over ten (10) minutes without issue.The bflex connection was manipulated but still no image issues were observed.The bflex passed both visual inspection and verathon's device functionality testing and confirmed to be within specification.The monitor and cable that were connected to the bflex during the reported incident were not made available to verathon for evaluation.Upon completion of verathon's device evaluation, the bflex was scrapped due to being a single-use device.No further investigation is required at this time.Verathon will continue to monitor for trends.

Brand Name
BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key22720783
Report Number9615393-2025-00086
Device Sequence Number12962984
Product Code EOQ
UDI-Device Identifier00879123008565
UDI-Public(01)00879123008565(10)KS250904(11)250228(17)280904
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0570-0423
Device Catalogue Number0570-0449
Device Lot NumberKS250904
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown